Discussions By Condition: I cannot get a diagnosis.

Hydromorphone wearing off during Colonoscopy. What else can they try?

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: chute039
  • May 28, 2010
  • 11:45 PM

I have been having some pretty nasty gastrointestinal problems for quite a long time now. My GI specialist wanted to do a colonoscopy, so they shot me full of hydromorphone. I woke up, screaming, mid-procedure. She gave me more. I fell back asleep, she tried once more to give me some hydromorphone. I woke up screaming again, and they had to stop the procedure (3 doses is alot for a little thing like me after all).

I went to the doctor today (a new doctor, as I have relocated) and he wants me to see another GI specialist in the area, and probably get another colonoscopy since there were no results from the first (since it failed).

My question is, since hydromorphone obviously doesn't work on me, what about morphine + lorazepam? The morphine would prevent me from being in pain, the lorazepam would relax my anus alot better, and the combination of both would heavily sedate me; it seems like something that may be more successful. But is this an unsafe combination? If so, what would be a better drug(s) to try during the procedure?

I'm 20 years old, female, about 110lbs (50 kilos) and 5ft 2in (157cm) tall.
No allergies, drug sensitivities, or medical conditions. I take prevacid for ulcers and marvelon21 birth control pills.

Any and all advice is appreciated/welcomed! :)

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.